Ask the doctor: Can allergies cause high blood pressure? – Harvard Health


‘Decongestants commonly used by people with allergies, such as pseudoephedrine (eg Actifed) and phenylephrine (eg Sudafed PE), constrict small blood vessels in the nose. Although this eases nasal congestion and improves breathing, the effect isn’t limited to the nose’. Blood vessels all over the body are constricted causing the heart to work that much harder pumping blood all over the body. Excessive use of nasal decongestants can lead to rebound nasal congestion after the decongestant is stopped. And so, one ends up with the same situation they were trying to solve from the beginning plus an elevated blood pressure!  So, if you must, do not use your nasal decongestants for more than three days.

Read! https://www.health.harvard.edu/heart-health/can-allergies-cause-high-blood-pressure

This entry was posted in Uncategorized. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s